Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society since 1960 (published as Mathematical Tables and other Aids to Computation 1943-1959), Mathematics of Computation is devoted to research articles of the highest quality in computational mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.78.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Finite element approximation of the Cahn-Hilliard equation with concentration dependent mobility
HTML articles powered by AMS MathViewer

by John W. Barrett and James F. Blowey PDF
Math. Comp. 68 (1999), 487-517 Request permission


We consider the Cahn-Hilliard equation with a logarithmic free energy and non-degenerate concentration dependent mobility. In particular we prove that there exists a unique solution for sufficiently smooth initial data. Further, we prove an error bound for a fully practical piecewise linear finite element approximation in one and two space dimensions. Finally some numerical experiments are presented.
Similar Articles
Additional Information
  • John W. Barrett
  • Affiliation: Department of Mathematics, Imperial College, London SW7 2BZ, U.K.
  • MR Author ID: 31635
  • Email:
  • James F. Blowey
  • Affiliation: Department of Mathematical Sciences, University of Durham, Durham DH1 3LE, U.K.
  • Email:
  • Received by editor(s): July 16, 1996
  • Received by editor(s) in revised form: September 16, 1997
  • © Copyright 1999 American Mathematical Society
  • Journal: Math. Comp. 68 (1999), 487-517
  • MSC (1991): Primary 65M60, 65M15, 35K55, 35K35, 82C26
  • DOI:
  • MathSciNet review: 1609678